Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 181, NWS Tulsa, OK

July 16, 2018Delaware County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 16, 2018, 2:27 PM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2018, 2:27 PM CDT (19:27 UTC)
Expired
Jul 16, 2018, 2:57 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Delaware County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
750 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

329 
WUUS54 KTSA 161927
SVRTSA
OKC041-115-162015-
/O.NEW.KTSA.SV.W.0181.180716T1927Z-180716T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
227 PM CDT MON JUL 16 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Delaware County in northeastern Oklahoma...
  Southeastern Ottawa County in northeastern Oklahoma...

* Until 315 PM CDT.

* At 227 PM CDT, a severe thunderstorm was located 3 miles north of
  Grove, moving east at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Grove...                          Honey Creek State Park...
  Dodge...                          Cayuga...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3656 9462 3658 9490 3672 9479 3679 9462
TIME...MOT...LOC 1927Z 255DEG 15KT 3665 9476 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
947 
WWUS54 KTSA 161942
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
242 PM CDT MON JUL 16 2018

OKC041-115-162015-
/O.CON.KTSA.SV.W.0181.000000T0000Z-180716T2015Z/
Delaware OK-Ottawa OK-
242 PM CDT MON JUL 16 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA COUNTIES...

At 242 PM CDT, a severe thunderstorm was located 6 miles northeast of
Grove, moving east at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Grove...                          Dodge...
Cayuga...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3659 9462 3661 9480 3673 9476 3679 9462
TIME...MOT...LOC 1942Z 255DEG 15KT 3667 9468 

HAIL...<.75IN
WIND...60MPH
 
$$
375 
WWUS54 KTSA 161957
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
257 PM CDT MON JUL 16 2018

OKC041-115-162006-
/O.CAN.KTSA.SV.W.0181.000000T0000Z-180716T2015Z/
Delaware OK-Ottawa OK-
257 PM CDT MON JUL 16 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm through 330 PM.

LAT...LON 3659 9462 3661 9480 3673 9476 3679 9462
TIME...MOT...LOC 1955Z 255DEG 15KT 3669 9461 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 1:01 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 16, 1:01 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
101 PM CDT Mon Jul 16 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
An outflow boundary extended from just north of Tulsa to just west
of Vinita. Storms will continue to form along and ahead of this
boundary this afternoon. The better storm coverage will be across
northeast Oklahoma through early afternoon, and affect the NW
Arkansas terminals by mid to late afternoon. Storms may also be
more concentrated across southeast Oklahoma, where the area has
remained mostly sunny this morning. MVFR conditions are expected
near thunderstorms along with gusty winds. Otherwise, VFR
conditions are forecast the majority of the period with light
winds.

&&

.PREV DISCUSSION... /Issued 951 AM CDT Mon Jul 16 2018/

..UPDATE...

DISCUSSION...
Morning surface analysis shows an outflow boundary/front extending
from far southeast Kansas into northeast Oklahoma from
Bartlesville to near Stillwater. An area of stronger storms will
affect Osage County east along the Kansas/Oklahoma border.
Meanwhile new development is possible along and ahead of the
boundary through the afternoon.

The heat advisory is in effect this afternoon and will leave it as
is. Some areas will be cooler due to clouds and areas of showers
or storms.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.

&&

LONG TERM....23
AVIATION.....06

CORFIDI
Hazardous weather outlook, Jul 16, 12:54 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1254 PM CDT Mon Jul 16 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1254 PM CDT Mon Jul 16 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Far northeast and far southeast Oklahoma.

DISCUSSION...
A persistent area of thunderstorms has been moving east along the
Kansas and Oklahoma border with an outflow boundary out ahead of
these storms. This boundary will be the focus for more storms
this afternoon across northeast Oklahoma into northwest Arkansas.
Showers have been ongoing all morning across eastern central
Oklahoma, south of Tulsa toward Tahlequah, and this has kept the
airmass in this zone more stable. However, the airmass along and
south of Interstate 40 has become more unstable. Storms may also
form this afternoon across this area. Any of the storms this
afternoon will have a limited threat of damaging wind gusts.

Hot and humid conditions also continue this afternoon across much
of eastern Oklahoma and west central Arkansas except in cloudy
areas. Early afternoon heat index values range from 101 to 105
degrees with a heat advisory in effect until 8 PM. Heat index
values will top out in the 105 to 109 range by mid afternoon with
cooler values across far northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...Thunderstorm Potential...Dangerous Heat Potential.
THURSDAY through SUNDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
The pattern will remain unsettled into mid week, with thunderstorm
chances continuing through Wednesday. There will be a continued
threat for strong downburst winds with the strongest afternoon
storms.

Hot and humid conditions will continue this week, likely increasing
late in the week as the upper level ridge builds into the area.

weather.gov/tulsa contains additional information.

CORFIDI

In the hours before

Special weather statement, Jul 16, 1:47 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
147 PM CDT MON JUL 16 2018

OKZ062-063-161915-
Delaware OK-Mayes OK-
147 PM CDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE AND
NORTHERN MAYES COUNTIES UNTIL 215 PM CDT...

At 147 PM CDT, a strong thunderstorm was located 5 miles southeast of
Adair, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Pryor...                          Pryor Creek...
Salina...                         Langley...
Adair...                          Spavinaw...
Disney...                         Pensacola...
Hoot Owl...                       Cherokee State Park...
Spavinaw State Park...            Chloeta...
Strang...                         Snowdale State Park...
Disney Little Blue State Park...

This includes Interstate 44 between mile markers 267 and 272.

LAT...LON 3633 9543 3651 9533 3650 9491 3621 9496
TIME...MOT...LOC 1847Z 276DEG 15KT 3638 9522

Lacy
Special weather statement, Jul 16, 2:02 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
202 PM CDT MON JUL 16 2018

OKZ057-062-063-161930-
Craig OK-Delaware OK-Mayes OK-
202 PM CDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...WEST CENTRAL
DELAWARE AND NORTHEASTERN MAYES COUNTIES UNTIL 230 PM CDT...

At 201 PM CDT, a strong thunderstorm was located over Cherokee State
Park, moving southeast at 5 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Langley...                        Ketchum...
Spavinaw...                       Disney...
Pensacola...                      Spavinaw State Park...
Chloeta...                        Cherokee State Park...
Strang...                         Zena...
Disney Little Blue State Park...

LAT...LON 3657 9501 3655 9501 3657 9500 3657 9499
      3649 9481 3631 9504 3646 9518 3658 9502
TIME...MOT...LOC 1901Z 316DEG 6KT 3648 9505

Lacy
Special weather statement, Jul 16, 2:06 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
206 PM CDT MON JUL 16 2018

OKZ074-076-161930-
Haskell OK-Le Flore OK-
206 PM CDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL AND
NORTHWESTERN LE FLORE COUNTIES UNTIL 230 PM CDT...

At 205 PM CDT, a strong thunderstorm was located 5 miles northwest of
Mc Curtain, moving southeast at 5 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Keota...                          Mccurtain...
Bokoshe...                        Mc Curtain...
Kanima...                         Milton...

LAT...LON 3506 9494 3506 9503 3520 9514 3533 9498
      3520 9476
TIME...MOT...LOC 1905Z 316DEG 6KT 3522 9501

Lacy
Special weather statement, Jul 16, 2:07 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
207 PM CDT MON JUL 16 2018

OKZ074-075-161930-
Haskell OK-Latimer OK-
207 PM CDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HASKELL AND
NORTHEASTERN LATIMER COUNTIES UNTIL 230 PM CDT...

At 206 PM CDT, a strong thunderstorm was located 4 miles south of
Lequire, moving southeast at 5 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Red Oak...                        Lequire...

LAT...LON 3504 9523 3513 9511 3505 9493 3498 9493
      3494 9498 3494 9500 3493 9500 3484 9511
TIME...MOT...LOC 1906Z 316DEG 6KT 3505 9512

Lacy
Special weather statement, Jul 16, 2:08 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
208 PM CDT MON JUL 16 2018

OKZ058-063-161945-
Delaware OK-Ottawa OK-
208 PM CDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DELAWARE AND
SOUTHERN OTTAWA COUNTIES UNTIL 245 PM CDT...

At 208 PM CDT, a strong thunderstorm was located 3 miles east of
Narcissa, moving southeast at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Miami...                          Grove...
Fairland...                       Wyandotte...
Narcissa...                       Ottawa...
Twin Bridges State Park...

This includes Interstate 44 between mile markers 297 and 310.

LAT...LON 3684 9462 3677 9462 3659 9474 3675 9500
      3691 9489
TIME...MOT...LOC 1908Z 297DEG 10KT 3680 9487

Lacy
Special weather statement, Jul 16, 2:11 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
211 PM CDT MON JUL 16 2018

OKZ058-063-162000-
Delaware OK-Ottawa OK-
211 PM CDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 300 PM CDT...

At 211 PM CDT, a strong thunderstorm was located 3 miles east of
Bernice State Park, moving east at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Grove...                          Honey Creek State Park...
Dodge...                          Cayuga...

LAT...LON 3650 9462 3644 9461 3640 9461 3656 9490
      3668 9489 3670 9462
TIME...MOT...LOC 1911Z 278DEG 11KT 3663 9483

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 4:06 AM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more16 hr
Jul 16, 4:49 AM CDTSpecial Weather StatementTSACherokee26 min
Jul 16, 9:58 AM CDTSpecial Weather StatementTSAOsage47 min
Jul 16, 10:41 AM CDTSpecial Weather StatementTSAOsage34 min
Jul 16, 11:15 AM CDTSpecial Weather StatementTSAWashington30 min
Jul 16, 12:10 PM CDTSpecial Weather StatementTSAWashington20 min
Jul 16, 1:47 PM CDTSpecial Weather StatementTSAMayes28 min
Jul 16, 2:02 PM CDTSpecial Weather StatementTSADelaware28 min
Jul 16, 2:06 PM CDTSpecial Weather StatementTSAHaskell24 min
Jul 16, 2:07 PM CDTSpecial Weather StatementTSALatimer23 min
Jul 16, 2:08 PM CDTSpecial Weather StatementTSAOttawa37 min
Jul 16, 2:11 PM CDTSpecial Weather StatementTSADelaware49 min
Jul 16, 2:31 PM CDTSpecial Weather StatementTSAHaskell44 min
Jul 16, 2:35 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore27 min
Jul 16, 2:44 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Creek, Haskell, Latimer and 8 more29 hr
Jul 16, 3:04 PM CDTSpecial Weather StatementTSALeFlore41 min
Jul 16, 3:09 PM CDTSpecial Weather StatementTSALatimer51 min
Jul 16, 3:10 PM CDTSpecial Weather StatementTSALeFlore50 min
Jul 16, 3:58 PM CDTSpecial Weather StatementTSALeFlore47 min
Jul 16, 4:05 PM CDTSpecial Weather StatementTSALeFlore40 min
Jul 16, 4:46 PM CDTSpecial Weather StatementTSAPushmataha29 min
Jul 16, 5:36 PM CDTSpecial Weather StatementTSAPushmataha24 min
Jul 16, 5:59 PM CDTSpecial Weather StatementTSAPushmataha31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.